I have had very severe tinnitus for approx. 30 years. I know beyond a shadow of a doubt that the effects of the tinnitus has caused
serious problems in relationships as well as problems at work. As a computer programmer I was sitting at a desk in front of a keyboard for
very long periods of time, very often with nothing to do, nothing to concentrate on. When you're hearing a fire truck siren going full blast in your head it cannot help but cause one to often become short-tempered and irritated. It has also caused problems sleeping. Often I have had to read or have some means of concentrating on something besides the noise until I got to the point of falling asleep out of sheer exhaustion.
I started taking Lyrica for diabetic neuropathy about 3 years ago and, looking back, the tinnitus was not bad, still a light ringing, but someone shut down the fire truck! It was tolerable to the point that I was sleeping well. A couple of months ago I stopped taking the Lyrica because of the high cost, did not take it for about 6 weeks. The tinnitus came back with a vengeance. The neuropathy returned, also with a strong vengeance. Last week I had my Lyrica prescription refilled, when I got it I took a double-dose (NOT recommended!) and after that initial high dose I have been taking the prescribed dosage and the neuropathy has almost disappeared and so has the tinnitus.
I am thinking after another week of regular Lyrica doseage I will stop taking it for awhile in order to see if the tinnitus returns. I KNOW the neuropathy will return, but for the purpose of seeing if I can correlate the Lyrica with the tinnitus I can bear it for a week or two.
I'll check back in after I do this (totally NOT scientific) test and see if I can make the correlation.